Tuesday, April 22, 2008
My Goodbye Letter From Copaxone
April 18, 2008
Thank you for taking the time to talk to us the other day about your experience with COPAXONE (glatiramer acetate injection). We're sorry to hear that you are no longer continuing with your daily injections. We know there can be many concerns and issues for maintaining therapy, and sometimes these concerns may seem to outweigh the benefits of therapy.
Although you are no longer on COPAXONE, you are still eligible to receive Shared Solutions program offerings that are not specifically designed to support COPAXONE use. We will make sure you continue to receive these materials. We wish you well in managing your multiple sclerosis and encourage you to utilize the support of your local chapter of the National Multiple Sclerosis Society. If you and your doctor decide at any time that you should resume COPAXONE, please contact Shared Solutions so we can provide you with materials and support to help you maintain therapy. Take care and good luck.
COPAXONE is indicated for the reduction of relapses in relapsing-remitting multiple sclerosis.
The most common side effects of COPAXONE are redness, pain swelling, itching, or a luomp at the site of injection, flushing, chest pain, weakness, infection, pain, nausea, joint pain, anxiety, and muscle stiffness. Thesee reactions are usually mild and seldom require professional treatment. Be sure to tell your doctor about any side effects.
Some patients report a short-term reaction right after injecting COPAXONE. this reaction can involve flushing (feeling of warmth and/or redness), chest tightness or pain with heart palpitations, anxiety, and trouble breathing. These symptoms generally appear within minutes of an injection, last about 15 minutes, and go away by themselves without further problems.
The Shared Solutions Team
The Shared Solutions team and Copaxone have been great to me over the years. I experience all the common site effects except (infections), I was becoming tired of the common side effects, but I knew I had to suffer the bad to benefit from the good, which was slowing the progression of my multiple sclerosis. Like a trooper, I suck it up and injected myself daily.
It was hard to deal with the common side effects over the years, but I DID IT. What gets me is how the Shared Solutions Team nonchalantly referenced what some people experience besides the common side effects. As someone who just experience it a second time Shared Solutions need to freaking stop referencing an IPIR experience nonchalantly.
Speaking for myself, it is one thing to get use to the common side effects, but they are out of their freaking minds if they expect ME to get use to the "what some people experience". They also fail to mention when in what some people experience is your body could break out in hives. Maybe enough people has not experience a break out of hives when going through an IPIR experience that last longer than a freaking fifteen minutes to mention it.
I thank the Shared Solutions Team for offering their continue support, but I DECLINE to continue my association with you.
I NEVER WANT TO SEE ANOTHER VIAL OF COPAXONE IN MY LIFE! I been there and done that and I do not believe in backtracking. Copaxone has done all it could do for me and it is time to move on. I done nothing but think about what treatment I will or will not take to continue slowing the progression of my multiple sclerosis since the night I knew I could no longer take Copaxone.
My reality is the treatments that are available for me to take all have common side effects and "what some people may experience" problems. Unfortunately, for me I experience common side effects and "what some people may experience" on every medication I take. It’s just a matter of WHEN it will happen to me. I will worry myself to death wondering when I will experience the worst of what can happen being on a medication.
I have decided to try Tysabri, because I believe Avonex and Copaxone worked in slowing the progression of MY multiple sclerosis. I have my days with mobility, but I am not permanently immobile, I have my days everyday with pain, but I am on a regiment for pain that works for me that I am still functional, I have been fortunate not to wake up and not being able to see, I have been fortunate not to have lost my voice. Although there are other problems we MS'ers experience, the ones I referenced above are the ones I feel blessed I am not having permanent problems with and I can continue to enjoy living life how I know it.
When I was diagnosis, I FEARED loosing my mobility, sight, and voice. I know it could still be a reality, but I had to conquer that daily worry of fearing what I feared the most living with MS. Second Timothy 1:7 and Psalms 23 help me when I FEAR something. Those biblical verses are the same verses that will help me conquer what I fear about Tysabri. By the time I start my first Tysabri infusion I will have a peace of mind of what I fear the most selecting Tysabri as my next therapy to slow the progression of MS. Taking RISKS are part of LIFE; we all have done at least once in our lifetime. Okay, I have done it more than once :) I am going into this new treatment well aware of my risk.
I admit, but now I release that I feared I could be that small percentage of people who contract PML while on Tysabri as a treatment.
I am witness that...
"God has not given us a spirit of fear, but of power and of love and of a sound mind".
"The Lord is my shepherd;
I shall not want.
He makes me to lie down in green pastures;
He leads me beside the still waters.
He restores my soul;
He leads me in the paths of righteousness
For His name's sake
Yea, though I walk through the valley of the shadow of death,
I will fear no evil;
For You are with me;
Your rod and Your staff, they comfort me.
You prepare a tale before me in the presence of my enemies;
You anoint my head with oil;
My cup runs over.
Surely, goodness and mercy shall follow me
All the days of my life;
And I will dwell in the house of the Lord
As of this moment I am letting go of my fear of Progressive multifocal leukoencephalopathy (PML)